Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dr. Henry
Jun 13, 2002

You mentioned a pi/nnrti only study going on.Could you elaborate or point me in the direction.I honestly think my problems are nuke related and would LOVE to drop them.Also I'm having a problem with a smell emitting from my skin.It smells exactly like burnt rubber and is really bad when I sweat. I thought it was sustiva(the drug did really bad things to me in general)so I switched, but the smell went away and came back.My doctor and I have been changing this and that(for other reasons)and the only constant has been viracept.Do you see patients with this problem and what can be done.I stink!!!!!

Response from Dr. Henry

I have observed a number of patients with that complaint so I think that the phenomenon is real. Why it only seems to occur in a select number of patients on a given regimen is tough to explain. The NNRTI/PI only study is one arm of a three arm study (others NRTI/PI and NNRTI/NRTI)for treatment naive patients that is being conducted by the ACTG in the US. Many MDs/patients have utilized NRRTI/PI regimens outside of any study (have to be careful with interaction between the PIs and NNRTIs). Are you using any complementary meds (such as garlic) which could contribute to the smell? Seeing a dermatologist might be useful. If your treatment history and current situation would allow for a safe treatment interruption then that might sort out whether the drugs are the cause. KH



Previous
Red bumps?
Next
It can help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement